Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 97, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 19, 2007, 8:17 PM CDT for Calcasieu Parish, Louisiana. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2007, 8:17 PM CDT (01:17 UTC)
- Expired
- Jun 19, 2007, 9:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 14 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:35 PM CDT | TSTM WND DMG | 3 N Moss Bluff, LA | 2 TREES BLOWN DOWN IN YARD. POWER OUT IN MOSS BLUFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.3 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2907 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 200117
SVRLCH
LAC019-200215-
/O.NEW.KLCH.SV.W.0097.070620T0117Z-070620T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
817 PM CDT TUE JUN 19 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...WESTLAKE...MOSS BLUFF...LAKE
CHARLES...IOWA...
* UNTIL 915 PM CDT
* AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MOSS BLUFF...AND MOVING SOUTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTLAKE AND LAKE CHARLES BY 835 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTH CENTRAL LOUISIANA.
LAT...LON 3039 9302 3027 9302 3025 9300 3009 9299
3009 9299 3009 9333 3017 9333 3019 9331
3040 9331
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:44 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 19, 3:44 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
344 PM CDT TUE JUN 19 2007
.UPDATE...ADDED MENTION OF SEVERE TSTMS FOR THE EXTREME EASTERN
PORTION OF THE AREA PER LATES SPC SEVERE TSTM WATCH #422 TIL 9 PM.
&&
.PREV DISCUSSION... /ISSUED 237 PM CDT TUE JUN 19 2007/
SYNOPSIS...CONVECTIVE COMPLEX INBOUND INTO CEN LA FROM
MISSISSIPPI. OTHERWISE A COL AREA AT THE MID LEVELS IS
TRANSITIONING INTO A RIDGE TONIGHT WITH THE THERMAL PATTERN AT H85
SUGGESTING INCREASING CAPPING AS SUBSIDENCE BEGINS TO TAKE HOLD.
MID LEVEL AND UPPER LEVEL RIDGE BUILDING IN FROM THE NORTH SHOULD
EFFECTIVELY SUPPRESS SHOWER ACTIVITY OVER THE REMAINDER OF THE
WEEK WHILE WE SEE WARMER THAN SEASONAL NORM TEMPS DUE TO
COMPRESSIONAL HEATING.
SHORT TERM...ADDED CHANCE POPS FROM ORIGINAL ISOLATED FOR THE
EASTERN PORTION OF CENTRAL LOUISIANA IN RESPONSE TO THE CONVECTIVE
CLUSTER HEADED TOWARDS THAT AREA. OTHERWISE CAPPING AND MID LEVEL
RIDGING SHOULD INHIBIT SHOWER ACTIVITY. SHADED TEMPS TO THE WARM
SIDE TONIGHT PER RECENT TRENDS AND DUE TO THE INCREASING
SUBSIDENCE YET CONTINUED TRAPPED MOISTURE.
THE REMAINDER OF THE WEEK LOOKING WARM AND DRY DUE TO RIDGING.
LONG TERM...A WEAKNESS IN THE RIDGE BY THE MIDDLE OF NEXT WEEK
SHOULD ALLOW FOR A RESUMPTION OF SCATTERED MAINLY AFTERNOON THUNDERSTORM
ACTIVITY AT THE END OF THE FORECAST PERIOD.
AVIATION...VFR WITH VCSH/CB. EXPECT UPDATE SHORTLY FOR AEX AS
SCATTERED TSTMS MOVE IN FROM THE NORTHWEST. VIS COULD GO IFR IN
TEMPO +TSRA. LFT COULD EXPECT AN UPDATE WITHIN AN HOUR OR SO AS
MORE WIDELY SCATTERED SHOWER/TSTM ACTIVITY MOVES INTO THAT AREA
WITH MVFR VIS.
MARINE...RELAXING GRADIENT WITH SOUTHERLY WINDS BECOMING VARIABLE
LESS THAN 10 KNOT WINDS AND THEN LIGHT OFFSHROE AS A SURFACE HIGH
BECOMES ESTABLISHED OVER EAST TEXAS ON WEDNESDAY. SEAS SHOULD SUBSIDE.
WILL EXPIRE THE SCEC FOR OUTER WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 76 94 73 93 / 10 20 10 10
KBPT 76 90 73 92 / 10 30 10 10
KAEX 74 92 73 92 / 30 10 10 10
KLFT 75 96 73 92 / 10 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 9 PM TUESDAY FOR THE FOLLOWING
ZONES: AVOYELLES...IBERIA...LOWER ST. MARTIN...ST. LANDRY...
ST. MARY...AND UPPER ST. MARTIN.
TX...NONE.
GM...SEVERE THUNDERSTORM WATCH UNTIL 9 PM TUESDAY FOR THE FOLLOWING
ZONES: AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM.
&&
JSHazardous weather outlook, Jun 19, 4:23 AM CDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 423 AM CDT TUE JUN 19 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-201030- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 423 AM CDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AIRMASS WILL REMAIN ACROSS THE AREA THROUGH TUESDAY AFTERNOON. THIS COMBINED WITH AN UPPER LEVEL DISTURBANCE AND DAYTIME HEATING WILL PROVIDE THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS. WITH THE HIGH MOISTURE CONTENT IN THE ATMOSPHERE...SOME STORMS MAY PRODUCE INTENSE RAINFALL RATES...CAUSING SOME BRIEF HEAVY RAINFALL. FREQUENT LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH PRESSURE AND DRIER AIR WILL FILTER INTO THE REGION. THIS WILL REDUCE RAIN CHANCES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. RUA
In the hours before
Local storm report, Jun 19, 4:40 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
440 PM CDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 8 NE PINEVILLE 31.40N 92.30W
06/19/2007 M55 MPH RAPIDES LA ASOS
MEASURED BY ALEXANDRIA ESLER FIELD ASOS
&&
SHAMBURGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:53 PM CDT | Special Marine Warning | LCH | 67 min | |
| Jun 19, 8:24 PM CDT | Special Marine Warning | LCH | 96 min | |
| Jun 19, 8:56 PM CDT | Special Marine Warning | LCH | 64 min | |
| Jun 19, 9:57 PM CDT | Special Marine Warning | LCH | 93 min | |
| Jun 19, 10:16 PM CDT | Special Marine Warning | LCH | 119 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.